RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
Guidelines for authors
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Teor. Veroyatnost. i Primenen.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Teor. Veroyatnost. i Primenen., 2009, Volume 54, Issue 1, Pages 80–96 (Mi tvp2547)  

Optimal Stopping of Integral Functionals and a “No-Loss” Free Boundary Formulation

D. V. Belomestnya, L. Rüschendorfa, M. A. Urusovb

a Albert Ludwigs University of Freiburg
b M. V. Lomonosov Moscow State University

Abstract: This paper is concerned with a modification of the classical formulation of the free boundary problem for the optimal stopping of integral functionals of one-dimensional diffusions with, possibly, irregular coefficients. This modification was introduced in [L. Rüschendorf and M. A. Urusov, Ann. Appl. Probab., 18 (2008), pp. 847–878]. As a main result of that paper a verification theorem was established. Solutions of the modified free boundary problem imply solutions of the optimal stopping problem. The main contribution of this paper is to establish the converse direction. Solutions of the optimal stopping problem necessarily also solve the modified free boundary problem. Thus the modified free boundary problem is also necessary and does not “lose” solutions. In particular, we prove smooth fit in our situation. In the final part of this paper we discuss related questions for the viscosity approach and describe an advantage of the modified free boundary formulation.

Keywords: optimal stopping, free boundary problem, one-dimensional diffusion, Engelbert–Schmidt conditions, local times, occupation times formula, Itô–Tanaka formula, viscosity solution of a one-dimensional ODE of second order

DOI: https://doi.org/10.4213/tvp2547

Full text: PDF file (215 kB)
References: PDF file   HTML file

English version:
Theory of Probability and its Applications, 2010, 54:1, 14–28

Bibliographic databases:

Received: 18.02.2008
Language:

Citation: D. V. Belomestny, L. Rüschendorf, M. A. Urusov, “Optimal Stopping of Integral Functionals and a “No-Loss” Free Boundary Formulation”, Teor. Veroyatnost. i Primenen., 54:1 (2009), 80–96; Theory Probab. Appl., 54:1 (2010), 14–28

Citation in format AMSBIB
\Bibitem{BelRusUru09}
\by D.~V.~Belomestny, L.~R\"uschendorf, M.~A.~Urusov
\paper Optimal Stopping of Integral Functionals and a ``No-Loss'' Free Boundary Formulation
\jour Teor. Veroyatnost. i Primenen.
\yr 2009
\vol 54
\issue 1
\pages 80--96
\mathnet{http://mi.mathnet.ru/tvp2547}
\crossref{https://doi.org/10.4213/tvp2547}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2766648}
\transl
\jour Theory Probab. Appl.
\yr 2010
\vol 54
\issue 1
\pages 14--28
\crossref{https://doi.org/10.1137/S0040585X97983961}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000276689500002}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-77749346059}


Linking options:
  • http://mi.mathnet.ru/eng/tvp2547
  • https://doi.org/10.4213/tvp2547
  • http://mi.mathnet.ru/eng/tvp/v54/i1/p80

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Теория вероятностей и ее применения Theory of Probability and its Applications
    Number of views:
    This page:185
    Full text:34
    References:42

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019